Can you overdose on Suboxone?
It is possible to overdose on Suboxone. However, many reported cases of Suboxone overdose occur as a result of users combining it with other drugs such as benzodiazepines or alcohol. It is possible to overdose on Suboxone, although many reported cases of Suboxone overdose occur as a result of combining it with other drugs such as benzodiazepines or alcohol. Reported cases of Suboxone overdose are much lower than those for other opioid medications and also lower than those for methadone, although there is some debate about why this is the case. There are those that argue that because buprenorphine, the active ingredient in Suboxone, is less regularly tested for than other opioids, these numbers underestimate the drug's dangers.
Regardless, your chance of overdosing depends on how high your tolerance is and the quantity of your dose. If you are entirely new to opioids and are prescribed buprenorphine or Suboxone for pain symptoms, then your tolerance will be much lower. However, the majority of people who are prescribed Suboxone have some prior experience of taking opioids, in which case their tolerance is likely to be higher.
As is the case with any medication, it is worth paying close attention to which other medications you are on and drugs you are taking. Avoid any combinations of Suboxone with benzos, sedatives or other drugs that have a depressant effect like alcohol. This is because these are all likely to suppress your breathing and when taken together can have unpredictable and potentially dangerous side effects.
You are far more likely to overdose on Suboxone if you are using the drug on a recreational basis, or if you are taking more than the dose your doctor has recommended for you.